| Catalog Number |
200165000 |
| Medical Device Problem Codes |
Detachment of Device or Device Component (2907); Material Integrity Problem (2978)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/15/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during surgery, it was noted that the plastic thread on the head pusher had been damaged and the pusher is not seating down on the metal attachment as it should.Surgery was not delayed due to the event.There was no patient consequence.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added : d9, h4.Corrected: d4 (lot primary udi number).If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary- according to the information received, ¿the plastic thread on the head pusher had been damaged and the pusher is not seating down on the metal attachment as it should¿.The product returned to medtech orthopaedics for evaluation.The medtech orthopaedics team conducted a visual inspection of the returned device.Visual analysis revealed that the threads of the mating impactor tip were stripped.However, no signs of damage were observed on the femoral/humeral head impactor that could have contributed to the reported event.A functional test was performed with the returned instruments.The assessment revealed that the impactor tip could be fully assembled with the femoral/humeral head impactor despite the damage found on the threads; therefore the reported complaint condition "the pusher is not seating down on the metal attachment" was not able to be replicated.It should be noted that the reported impactor tip component is a replaceable component that should be changed after heavy usage.Therefore, the observed condition of the returned device was identified as an end of life indicator; damage consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.The overall complaint was confirmed as the observed condition of the femoral/humeral head impactor would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot- the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.H11 additional narrative: corrected: h3.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : according to the information received, "the plastic thread on the head pusher had been damaged and the pusher is not seating down on the metal attachment as it should." the product was not returned to medtech orthopaedics, however photos were provided for review.See attachment ¿img_3174.Jpeg and img_3174.Jpeg.¿ the photo investigation revealed that femoral/humeral head impactor (200165000) had fell apart as the photo shows that the impactor tip is not seating flush and cause is not established.However, we would not be able to confirm any damage to the threads as they are not visible in the photo.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the femoral/humeral head impactor would contribute to the complaint about the device issue.Based on the investigation findings, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, "the plastic thread on the head pusher had been damaged and the pusher is not seating down on the metal attachment as it should." the product was not returned to medtech orthopaedics, however photos were provided for review.See attachment ¿img_3174.Jpeg and img_3174.Jpeg.¿ the photo investigation revealed that femoral/humeral head impactor (200165000) had fell apart as the photo shows that the impactor tip is not seating flush and cause is not established.However, we would not be able to confirm any damage to the threads as they are not visible in the photo.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the femoral/humeral head impactor would contribute to the complaint about the device issue.Based on the investigation findings, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.